MAUDE Adverse Event Report: CORDIS US CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the balloon of a 4x40 saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) at the lesion.A new non-cordis balloon catheter was used to complete the procedure.There was no reported patient injury.It is believed that the balloon hit a calcified lesion.The product was removed intact from the patient.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally (i.E maintain negative pressure).The intended target lesion was the superficial femoral artery (sfa).The lesion was severely calcified, moderately tortuous and was a chronic total occlusion (cto) with a stenosis of 100%.The balloon rupture did not occur while in a stent.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was a little resistance crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device was prepped per the (ifu).The product was stored properly according to the instructions for use (ifu).Additional information was requested but not provided.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82266228 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion with severe calcification and 100% stenosis likely contributed to the reported event.A chronically occluded vessel makes crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 4x40 saber radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured at the lesion.A new non-cordis balloon catheter was used to complete the procedure.There was no reported patient injury.It is believed that the balloon hit a calcified lesion.The product was removed intact from the patient.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally (i.E maintain negative pressure).The intended target lesion was the superficial femoral artery (sfa).The lesion was severely calcified, moderately tortuous and was a chronic total occlusion (cto) with a stenosis of 100%.The balloon burst/rupture at 10 atmospheres (atm).The balloon rupture did not occur while in a stent.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was a little resistance crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device was prepped per the (ifu).The product was stored properly according to the instructions for use (ifu).Additional information was requested but not provided.The device will not be returned for evaluation, it was discarded.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21137924
Report Number3007635982-2025-00003
Device Sequence Number7676901
Product Code LIT
UDI-Device Identifier20705032081761
UDI-Public(01)20705032081761(17)251130(10)82266228
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberR51004004L
Device Lot Number82266228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown